A 28-year-old female asked:
Disclaimer

2days ago my 10momth old was prescribed amoxicillin for ear infection today i noticed a rash on the sides of his face. should i be concerned?

3 doctor answers
Dr. Arnold Malerman
52 years experience Orthodontics
Call Pediatrician: Pediatrician should be notified immediately. Could be from the bacteria that's responsible to the ear infection. Could be allergic response to the amoxicillin. Call pediatrician now.
Answered on Jul 11, 2017
Dr. James Ferguson
45 years experience Pediatrics
Maybe,maybe not : Rashes occur often in kids and some can be related to antibiotic use. A localized rash, is less likely triggered by ingested antibiotics and more likely a local contact dermatitis. If it spreads to other areas, has a raised nature or a purplish color, it could be the antibiotic and stopping would be appropriate. If it stays in one location, monitor until you can contact the kids doc and discuss it.
Answered on Jul 11, 2017
Dr. Cornelia Franz
Specializes in Pediatrics
No: If the rash is getting worse or is raised like hives it is a reaction to the medication and it should be stopped. If he had a fever for 3 days prior to that and now the rash it is likely a viral infection called roseola and is unrelated to the the medication.
Answered on Jan 5, 2019

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 1-year-old male asked:
Dr. Maya Vazirani
52 years experience Neonatology
Yes: if it is hives it is anaphylaxis and needs immediate attention how if he is exposed to a virus like infec mononucleosis amoxicillin can give a fine ra ... Read More
A 1-year-old female asked:
Dr. Holly Maes
35 years experience Pediatrics
Difficult to answer: It's sooooo hard to say anything about rashes without seeing them. If it looks like mosquito bites and they come and go rapidly, then likely hives an ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Paul Wright
35 years experience Family Medicine
Possibly: Amoxicillin is a great for an ear infection. Yet, some people have allergies to penicillin. However, what makes this hard to answer is sometimes agen ... Read More
5
5 thanks
A 3-year-old male asked:
Dr. Nela Cordero
53 years experience Pediatrics
CANDIDIASIS ?: Side effect of Amoxil (amoxicillin) rx is oral candidiasis which is whitish discoloration of the tongue and buccal mucosa caused by fungus.
1
1 comment

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month